Sign In
CPSI Share                                                                      
​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​ ​​
Publication Type: Safety Notice
Single or Multiple Incident: Single
Date: 3/2/2021 12:00:00 AM
Country: Australia

This Safety Notice discusses the rare but severe, and potentially fatal, adverse event related to the administration of long acting olanzepine pamoate. Olanzapine long-acting Injection is an atypical antipsychotic used in the maintenance treatment of schizophrenia. A rare serious adverse event is post-injection syndrome (PIS) reported to occur in 0.07% of injections. Non-recognition of PIS symptoms has resulted in the death of a patient. PIS results from inadvertent intravascular injection of olanzapine, causing a range of olanzapine overdose-type symptoms and can include e sedation (ranging from mild sedation to deep sleep and unconsciousness), and/or delirium (including confusion/confused state, disorientation, anxiety and agitation), dizziness, weakness, altered speech/dysarthria, altered gait, muscle spasms, possible seizures and hypertension. Suggested actions to address the possibility of post-injection syndrome with long-acting olanzepine are provided

Additional Details

Medication/Gas/Fluid:
atypical antipsychotic, olanzepine pamoate, long-acting antipsychotic


Identification of Post-Injection Syndrome Olanzapine Pamoate Long Acting Injection